NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Monday, March 2, 2015
Addiction and Substance Abuse
I been a meth addict for 3 years and now I have this, I dont know it is drug related or not. For the past 8 months I been feeling restless and nervous all the time. I start having this after I started feeling preasure on a vein on the side of my head between my left ear and left eye. I been feeling really nervous around people and I feel dizzines. I cant sleep at night only if I take sleeping pills and mny times they don`t seen to have an effect on me. I have try also drinking alcohol in order to go to sleep, but also it`s effects are not as strong as before I started having this. I think I have a clot vein, because the vein in the area seen pulsate more stronger than others and can feel the pulsating with my fingers. I been to the doctor, but he say there`s nothing wrong with me. I told him I think I have blood cloth in my head and he just laught. He say it was imposible only If I have had an injury to the head. I told him always sleep on that side with out moving al nite. He told me I was just imagining. Sometimes I feel like I`m going crazy because everyone says I making this stuff up, but they never test me for the possibilities. My entire side of the head hurts , my teeth feel loose and I feel preasure in my eye and on the side of the face how can this be a lie. I`m always nervous, shaky, and unable to sleep. I get so nervous sometimes I dont even feel like going out. When I talk to people my face turns red really easy and even tought that I cannot live my life like this. All since that started on my face. Now I been drug free for more than 10 months and go to school. PLEASE HELP ME.
Methamphetamine is a very dangerous drug. It can cause strokes, heart attacks and can leave a lasting imbalance in the brain chemistry that produces all sorts of symptoms like you are experiencing. This is called post-acute withdrawal and can last up to a year. It usually will improve with time. You might benefit from medication for anxiety that is nonaddictive such as an antidepressant. I think that you may have a sinus infection with you facial pressure, etc.
I recommend that you find an addictionologist in your area who does family practice and let them check you out. It is possible that you might need an MRI of the head also. Since I can't examine you, I suggest you find an ASAM certified physician in your area. Go to www.asam.org and find the link for providers in your state. There is a new medication some doctors are using for meth and crack addiction as well as alcohol called Prometa. It costs about $15,000 for full treatment including counseling and IV infusions of the medicine. Doctors using it report a high success rate in treating these patients. I would also suggest going to Narcotics or Alcoholics anonymous for help. I hope that this info helps.
Edna M Jones, MD, MRO
Emeritus Clinical Assistant Professor of Family Medicine
College of Medicine
The Ohio State University